Glasnik Matematicki, Vol. 45, No.2 (2010), 307-323.

SOME STRONGLY REGULAR GRAPHS AND SELF-ORTHOGONAL CODES FROM THE UNITARY GROUP U4(3)

Dean Crnković, Vedrana Mikulić and B. G. Rodrigues

Department of Mathematics, University of Rijeka, 51000 Rijeka, Croatia
e-mail: deanc@math.uniri.hr
e-mail: vmikulic@math.uniri.hr

School of Mathematical Sciences, University of KwaZulu-Natal, Durban 4041, South Africa
e-mail: Rodrigues@ukzn.ac.za


Abstract.   We construct self-orthogonal codes from the row span over F2 or F3 of the adjacency matrices of some strongly regular graphs defined by the rank-3 action of the simple unitary group U4(3) on the conjugacy classes of some of its maximal subgroups. We establish some properties of these codes and the nature of some classes of codewords.

2000 Mathematics Subject Classification.   05B05, 20D45, 94B05.

Key words and phrases.   Strongly regular graph, symmetric design, self-orthogonal design, self-orthogonal code, automorphism group.


Full text (PDF) (free access)

DOI: 10.3336/gm.45.2.02


References:

  1. E. F. Assmus, Jr. and J. D. Key, Designs and their codes, Cambridge Tracts in Mathematics 103, Cambridge University Press, Cambridge, 1992.
    MathSciNet    

  2. N. L. Biggs, Finite groups of automorphisms, London Mathematical Society Lecture Note Series 6, Cambridge University Press, London-New York, 1971.
    MathSciNet    

  3. W. Bosma and J. Cannon, Handbook of magma functions, Department of Mathematics, University of Sydney, November 1994,
    http://magma.maths.usyd.edu.au/magma.

  4. J. N. Bray and R. A. Wilson, Examples of 3-dimensional 1-cohomology for absolutely irreducible modules of finite simple groups, J. Group Theory 11 (2008), 669-673.
    MathSciNet     CrossRef

  5. A. E. Brouwer, personal communication.

  6. A. E. Brouwer, A slowly growing collection of graph descriptions,
    http://www.win.tue.nl/ aeb/graphs/index.html.

  7. A. E. Brouwer, A table of parameters of strongly regular graphs,
    http://www.win.tue.nl/ aeb/graphs/srg/srgtab.html.

  8. A. E. Brouwer and C. A. van Eijl, On the p-rank of the adjacency matrices of strongly regular graphs, J. Algebraic Combin. 1 (1992), 329-346.
    MathSciNet     CrossRef

  9. A. E. Brouwer and J. H. van Lint, Strongly regular graphs and partial geometries, in: Enumeration and Design (Proc. Silver Jubilee Conf. on Combinatorics, Waterloo, 1982, eds. D.M. Jackson and S.A. Vanstone), Academic Press, Toronto, 1984, 85-122.
    MathSciNet    

  10. P. J. Cameron, J.-M. Goethals and J. J. Seidel, Strongly regular graphs having strongly regular subconstituents, J. Algebra 55 (1978), 257-280.
    MathSciNet     CrossRef

  11. J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker and R. A. Wilson, Atlas of finite groups. Maximal subgroups and ordinary characters for simple groups, Oxford University Press, Eynsham, 1985.
    MathSciNet    

  12. D. Crnković and Mikulić, Unitals, projective planes and other combinatorial structures constructed from the unitary groups U3(q), q=3,4,5,7, Ars Combin., to appear.

  13. D. Crnković and V. Mikulić, Block designs and strongly regular graphs constructed from the group U(3,4), Glas. Mat. Ser. III 41(61) (2006), 189-194.
    MathSciNet     CrossRef

  14. D. Crnković, V. Mikulić and S. Rukavina, Block designs and strongly regular graphs constructed from some linear and unitary groups, Pragmatic algebra, SAS Int. Publ., Delhi, 2006, 93-108.
    MathSciNet    

  15. The GAP Group, GAP-Groups, Algorithms, and Programming, Version 4.4.9,
    http://www-gap.dcs.st-and.ac.uk/gap/, 2006.

  16. W. H. Haemers, R. Peeters and J. M. van Rijckevorsel, Binary codes of strongly regular graphs, Des. Codes Cryptogr. 17 (1999), 187-209.
    MathSciNet     CrossRef

  17. C. Jansen, K. Lux, R. Parker and R. Wilson., An atlas of Brauer characters, London Mathematical Society Monographs, New Series 11, The Clarendon Press, Oxford University Press, New York, 1995.
    MathSciNet    

  18. J. D. Key and J. Moori, Codes, designs and graphs from the Janko groups J1 and J2, J. Combin. Math. Combin. Comput. 40 (2002), 143-159.
    MathSciNet    

  19. J. D. Key and J. Moori, Correction to: ``Codes, designs and graphs from the Janko groups J1 and J2'' [J. Combin. Math. Combin. Comput. \bf 40 (2002), 143-159], J. Combin. Math. Combin. Comput. 64 (2008), 153.
    MathSciNet    

  20. J. D. Key, J. Moori and B. G. Rodrigues, On some designs and codes from primitive representations of some finite simple groups, J. Combin. Math. Combin. Comput. 45 (2003), 3-19.
    MathSciNet    

  21. A. A. Makhnev, GQ(4,2)-extensions, the strongly regular case, Math. Notes 68 (2000), 97-102.
    MathSciNet    

  22. J. Moori and B. G. Rodrigues, A self-orthogonal doubly even code invariant under McL:2, J. Combin. Theory Ser. A 110 (2005), 53-69.
    MathSciNet     CrossRef

  23. J. Moori and B. G. Rodrigues, Some designs and codes invariant under the simple group Co2, J. Algebra 316 (2007), 649-661.
    MathSciNet     CrossRef

  24. R. Peeters, Uniqueness of strongly regular graphs having minimal p-rank, Linear Algebra Appl. 226/228 (1995), 9-31.
    MathSciNet     CrossRef

  25. L. H. Soicher, The GRAPE package for GAP, Version 4.3,
    http://www.maths.qmul.ac.uk/ leonard/grape/+, 2006.

  26. V. D. Tonchev, Combinatorial configurations: designs, codes, graphs, Pitman Monographs and Surveys in Pure and Applied Mathematics 40, Longman, Harlow, Wiley, New York, 1988.
    MathSciNet    

  27. V. D. Tonchev, Binary codes derived from the Hoffman-Singleton and Higman-Sims graphs, IEEE Trans. Info. Theory 43 (1997), 1021-1025.
    CrossRef

  28. V. D. Tonchev, Error-correcting codes from graphs, Discrete Math. 257 (2002), 549-557.
    MathSciNet     CrossRef

  29. V. D. Tonchev, A Varshamov-Gilbert bound for a class of formally self-dual codes and related quantum codes, IEEE Trans. Inform. Theory 48 (2002), 975-977.
    MathSciNet     CrossRef


Glasnik Matematicki Home Page